Alert archive / Indiana / Gale Warnings in 2022
Gale Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 4, 2022, 3:59 AM EDT. It took effect at Nov 5, 2022, 5:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 3:59 AM EDT (07:59 UTC)
- In effect from
- Nov 5, 2022, 5:00 AM EDT
- Expired
- Nov 4, 2022, 10:08 PM EDT
- In force
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 4, 2:12 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 4, 2:12 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
212 AM EDT Fri Nov 4 2022
.SYNOPSIS...
Issued at 141 AM EDT Fri Nov 4 2022
Warm and windy conditions will prevail through the weekend, with
the strongest winds on Saturday. Gusts over 40 mph are possible.
There are chances for rain showers today west of highway 31 today,
but most areas will remain dry with increasing clouds. Rain is
most likely tonight into Saturday evening as a strong system moves
through the area. Dry conditions return Sunday and persist
through the middle of next week. Highs today and Saturday will be
in the upper 60s and low to mid 70s, then linger in the 60s from
Sunday into next week. Lows will be in the 40s and 50s.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 222 PM EDT Thu Nov 3 2022
Southwest flow will increase into tonight and Friday in advance of a
deep western CONUS upper trough progged to reach the High Plains
by late tomorrow. This should keep fog development in check
tonight, with gusts into the 25-35 mph range tomorrow. A general
increase in cloud cover can also expected, with rain showers
potentially clipping northwest IN and southwest MI late Friday
morning/afternoon as a subtle mid level impulse and associated WAA
surge lifts northeast toward Lake MI. Remaining unseasonably mild
otherwise with highs likely reaching the low-mid 70s (Fri Nov 4
records...76 FWA in 2015...75 in SBN in 2015).
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 222 PM EDT Thu Nov 3 2022
A deepening mid latitude cyclone remains on target to lift north
into the Upper Midwest on Saturday as vigorous shortwave energy
ejects out of the Four Corners into a pre-existing frontal zone. 850
mb jet ramps up to near 70 knots (925 mb to near 50 knots) on its
eastern fringe for a time on Saturday. Mixing depths should be
shallow in this warm advection regime, though could see gusts in the
40-50 mph range, especially with more organized shower activity
that could briefly pull down some higher end gusts during the day.
Moisture return into the system pre-frontal trough and/or cold
front appears more than adequate for inherited higher end PoPs for
showers, though amounts appear light for most given the quick
progression and far northwest track of the sfc low.
Sunday through much of next week will feature above normal
temperatures and mainly dry conditions behind Saturday's system. This
mild pattern will persist as upper ridging becomes reestablished
downstream of the next amplifying western US trough.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 141 AM EDT Fri Nov 4 2022
A strong low pressure system will bring increased winds and
chances for rain showers to the terminals today (into Sunday). VFR
conditions are expected today at both the KSBN/KFWA terminals, but
winds will be on the increase (both in the low and mid-upper
levels). Today we'll probably end up with southerly winds of 15 to
25 knots through the afternoon and evening, with LLWS during the
nighttime/early morning hours as we decouple. A LLJ of around 70
knots (50 knots at 925 mb) develops late Friday night-Saturday
which we'll see the beginnings of in this forecast period. Chances
for rain showers today will be limited to KSBN, and confidence is
low. Most of the guidance holds off until 16-18z time frame, and
not all suggest the precipitation will reach KSBN at all. Kept
VCSH for this forecast issuance. KFWA will be dry with mainly
high/mid level clouds to contend with.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 6 PM this evening to 5 AM EDT Saturday
for LMZ043-046.
Gale Watch from late tonight through Saturday evening for LMZ043-
046.
&&
SYNOPSIS...MCD
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 3, 9:48 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 948 PM EDT Thu Nov 3 2022 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-050200- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 948 PM EDT Thu Nov 3 2022 /848 PM CDT Thu Nov 3 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. However, strong gusty winds on Saturday could cause small branches to break and may blow around unsecured items. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-050200- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 948 PM EDT Thu Nov 3 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 5 AM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Conditions hazardous to small craft are possible tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Watch. Conditions hazardous to small craft are possible from Friday and Friday night. Gale force winds are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Andersen
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 9:43 PM EDT | Gale Watch | IWX | 6 hr | |
| Nov 3, 9:43 PM EDT | Small Craft Advisory | IWX | 34 hr | |
| Nov 4, 3:41 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.